Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 18, 2016Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 18, 2016, 8:15 PM EDT for Oglethorpe County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 8:15 PM EDT (00:15 UTC)
Expired
Aug 18, 2016, 8:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Oglethorpe County, GA

The radar

The Greer radar (KGSP), 119 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS82 KFFC 190015
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT THU AUG 18 2016
 
GAZ027-038-190045-
MADISON GA-OGLETHORPE GA-
815 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 845 PM EDT...

AT 815 PM EDT...A STRONG THUNDERSTORM WAS OVER WATSON MILL BRIDGE
STATE PARK...OR 10 MILES SOUTHEAST OF DANIELSVILLE...MOVING NORTHEAST
AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT PETER...PAOLI
AND WATSON MILL BRIDGE STATE PARK.

LAT...LON 3390 8314 3408 8323 3416 8307 3412 8305
      3411 8303 3410 8304 3408 8300 3405 8299
      3403 8293 3401 8294 3401 8291 3399 8287
      3399 8282
TIME...MOT...LOC 0015Z 245DEG 18KT 3403 8308 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:20 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 18, 7:20 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
720 PM EDT THU AUG 18 2016

.PREV DISCUSSION... /Issued 315 PM EDT THU AUG 18 2016/

SHORT TERM /Tonight through Friday Night/...

Regional set-up across the area at AFD time features subtropical
ridging aloft over the southeastern states...with a string of mid-
level vort maxes/enhanced westerly flow extending from Texas NNE
into the TN Valley/western Carolinas. An impressive plume of
moisture evident on IR satellite/WV imagery compliments this area
well. That in mind, moisture will be enhanced across our northern
tier of counties this afternoon/evening. This moisture combined with
weak DCVA from aforementioned vort maxes should allow for decent
coverage of convection thru the rest of today...though any stolen
energy from morning TN MCS may make it a touch harder for the
atmosphere to get going. Will monitor trends.

In addition, a weak trough axis extends SSW from a weak/remnant sfc
low off Jersey coastline. This boundary becomes more diffuse from S
Carolina into Ga but likely exists somewhere along a Columbus to
Macon line. Recent satellite loop suggests TN MCS outflow may be
merging with the trough axis amidst diurnal heating to enhance lift.
This is responsible for the convection across central Ga.
Elsewhere...mainly looking at a diurnal trend in coverage...with the
exception of any lingering mesoscale boundaries. Weak shear with
moderate instability (MLCAPE 2000-3000J/KG)will yield single-cell
"pulse" convection and perhaps a few mergers with the potential for
a few strong storms to produce gusty winds and heavy rain. Corfidi
vectors (from 12z sounding) yielding values less than 10kts raises
concern for slow moving storms and potential localized flash flood
threat. Expect a slow wane to the activity overnight.

For Friday, subtropical ridging scoots a little south and
west...exposing north Ga to the elongated moisture plume discussed
previously along with more enhanced westerly flow. This will allow
highest coverage of storms across this area...especially in the
afternoon. With mid level flow between 20-25kt would not be
surprised to see a few storm clusters...with scattered single cell
convection elsewhere. High temps will range from upper 80s/low 90s
north and mid 90s south.

Kovacik

LONG TERM /Saturday through Thursday/...

A trough approaching the Great Lakes will continue to dig eastward
through the weekend; meanwhile the Bermuda High [which was
dominating our sensible weather the past week or so] will retreat to
the east. A cold front associated with this trough will be draped
acrossthe central CONUS and slowly edging closer toward the
area.

Saturday through Sunday: Ahead of this front, expect increased
mid/upper level moisture to move south through the area as stacked
SW flow increases. This will give way to better chances of
precipitation across the area, especially across north GA. While
the front is still hanging back to the west, the flow will still
be fairly weak yielding a bit slower storm motion, that is until
Sunday night when more organized (and albeit faster moving) storms
may develop as the front nears. So feel in addition to storms,
there will be the flood potential given PWAT values will be above
normal. Any storms that do develop will struggle to become severe
given marginal instability. Hot and humid conditions continue.
Hold on though! An airmass change expected through the beginning
of the work week.

Sunday night through Tuesday: The models continue to trend the FROPA
faster, with the front now approaching our northern counties by
Sunday night. The front will act as a catalysis for
thunderstorm/precipitation through the late evening hours,
diminishing by sunrise. The front will push through Monday with
the front becoming stalled just south of the CWA by Monday night.
High pressure behind the front, along with sufficient subsident
flow will help keep conditions dry for much of the area. Although,
if the front stalls a bit further north, there could be some
showers/thunderstorms across the southern tier. High temperatures
will not be as warm, with values in the upper 80s to low 90s. With
lower dewpoints/drier air, it will feel "cooler" as compared to
the last week or so. But the most drastic change will be our low
temperatures...mid/upper 60s across northern GA, around 70 across
the central/southern tier. A subtle but appreciated period of
relief.

Wednesday through Thursday: The sfc high across the Ohio River
Valley will move off the New England coast. This will usher in
southerly flow with some mid level vort maxs eroding the mid level
ridging by the latter half of the work week. Given this, feel the
chance of precipitation will increase, but not expecting
widespread coverage. Temperatures/dewpoints will slowly rebound.

26

&&

.AVIATION...
00Z Update...
Widespread precipitation should diminish in strength/coverage over
the next 2-4 hours. There is some potential for shra into the
early evening, but think thunder chances are minimal. Model
soundings are not progging MVFR/IFR cigs overnight, even with all
the rainfall. However, will go ahead and add a sct MVFR group and
take a look at the new model data for later AMD to see if bkn/ovc
will be needed. Wind speeds will be light...almost variable...but
should mostly be on the west side.

//ATL Confidence...00Z Update...
Medium confidence cigs and winds. High confidence remaining
elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  73  90 /  60  50  40  40
Atlanta         74  90  73  89 /  60  50  30  50
Blairsville     67  84  67  82 /  60  60  40  60
Cartersville    72  89  71  88 /  60  50  40  50
Columbus        75  93  74  91 /  40  40  30  30
Gainesville     72  88  72  87 /  60  50  40  50
Macon           73  93  74  92 /  60  50  30  30
Rome            72  88  71  88 /  60  60  40  50
Peachtree City  72  90  72  89 /  60  50  30  40
Vidalia         75  94  75  95 /  40  50  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 18, 3:37 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT THU AUG 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
337 PM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE
BEST CHANCES FOR STORMS STAYS ACROSS NORTH GEORGIA THROUGH THE
WEEKEND AS MOISTURE AXIS MOVES SLOWLY INTO THE STATE. SOME OF THE
STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY
RAIN CAN ALSO BE EXPECTED THAT MAY CAUSE MINOR FLOODING OF CREEKS
AND STREAMS FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 18, 6:51 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT THU AUG 18 2016

GAZ025-035-182315-
BARROW GA-JACKSON GA-
651 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR BARROW AND JACKSON COUNTIES UNTIL
715 PM EDT...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS OVER WINDER...MOVING
NORTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...BRASELTON...AUBURN...STATHAM...MAYSVILLE...ARCAD
E...
NICHOLSON...HOSCHTON...BETHLEHEM...PENDERGRASS...CARL...TALMO...APPLE
VALLEY...BEAR CREEK RESERVOIR...CHATEAU ELAN...PEACH STATE
SPEEDWAY... COUNTY LINE...RUSSELL AND FORT YARGO STATE PARK.

LAT...LON 3426 8358 3425 8354 3408 8337 3405 8339
      3404 8336 3404 8339 3403 8339 3399 8348
      3400 8350 3398 8351 3391 8365 3392 8368
      3389 8376 3391 8376 3393 8380 3400 8387
      3413 8382 3429 8362
TIME...MOT...LOC 2251Z 228DEG 11KT 3402 8370
Special weather statement, Aug 18, 7:16 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU AUG 18 2016

GAZ025-027-035>038-047-190000-
MADISON GA-OGLETHORPE GA-OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-
WALTON GA-
716 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN
OGLETHORPE...NORTHERN OCONEE...BARROW...CLARKE...JACKSON AND
NORTHEASTERN WALTON COUNTIES UNTIL 800 PM EDT...

AT 715 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM JEFFERSON TO NEAR BEAR CREEK RESERVOIR TO NEAR
BOGART...AND MOVING EAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WINDER...JEFFERSON...COMMERCE...WATKINSVILLE...DANIELSVILLE...ATHENS.
.. BRASELTON...AUBURN...STATHAM...ARCADE...NICHOLSON...HOSCHTON...COM
ER...
WINTERVILLE...BOGART...BETHLEHEM...COLBERT...PENDERGRASS...ARNOLDSVIL
LE AND ILA.

LAT...LON 3425 8323 3414 8305 3405 8298 3383 8328
      3387 8381 3392 8382 3393 8380 3400 8383
      3413 8382 3415 8379 3425 8346 3420 8340
      3421 8337 3426 8330
TIME...MOT...LOC 2315Z 260DEG 11KT 3413 8359 3401 8350 3390 8358
Special weather statement, Aug 18, 7:20 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT THU AUG 18 2016

GAZ106-190000-
CRISP GA-
720 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP COUNTY UNTIL 800 PM
EDT...

AT 720 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER ARABI...OR
7 MILES SOUTHEAST OF CORDELE. THESE STORMS WERE NEARLY STATIONARY.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...HATLEY...WENONA AND EAST CRISP.

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3182 8386 3183 8386 3199 8379 3199 8361
      3180 8361 3180 8380
TIME...MOT...LOC 2320Z 299DEG 4KT 3186 8372
Special weather statement, Aug 18, 7:53 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT THU AUG 18 2016

GAZ023-190030-
HALL GA-
753 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL COUNTY UNTIL 830 PM
EDT...

AT 753 PM EDT...A STRONG THUNDERSTORM WAS OVER CANDLER...OR NEAR
GAINESVILLE...MOVING EAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...FLOWERY
BRANCH...OAKWOOD...GILLSVILLE...CANDLER...CHESTNUT MOUNTAIN AND
AQUALAND PARK.

LAT...LON 3435 8365 3432 8365 3430 8362 3418 8376
      3411 8390 3412 8393 3421 8397 3422 8396
      3423 8397 3424 8395 3427 8395 3428 8393
      3429 8394 3434 8378 3436 8367
TIME...MOT...LOC 2353Z 249DEG 29KT 3424 8379
Special weather statement, Aug 18, 8:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT THU AUG 18 2016

GAZ106-190100-
CRISP GA-
801 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP COUNTY UNTIL 900 PM
EDT...

AT 800 PM EDT...A SERIES OF THUNDERSTORMS TRAINING OVER WENONA...OR NEAR
CORDELE HAVE BEEN RESULTING IN CONTINUED HEAVY RAINFALL.

  HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
           REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
           TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
           DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...HATLEY...WENONA AND EAST CRISP.

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3182 8386 3184 8386 3199 8380 3199 8361
      3180 8361 3180 8380
TIME...MOT...LOC 0000Z 285DEG 2KT 3190 8374
Special weather statement, Aug 18, 8:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT THU AUG 18 2016

GAZ027-038-190045-
MADISON GA-OGLETHORPE GA-
815 PM EDT THU AUG 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 845 PM EDT...

AT 815 PM EDT...A STRONG THUNDERSTORM WAS OVER WATSON MILL BRIDGE
STATE PARK...OR 10 MILES SOUTHEAST OF DANIELSVILLE...MOVING NORTHEAST
AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT PETER...PAOLI
AND WATSON MILL BRIDGE STATE PARK.

LAT...LON 3390 8314 3408 8323 3416 8307 3412 8305
      3411 8303 3410 8304 3408 8300 3405 8299
      3403 8293 3401 8294 3401 8291 3399 8287
      3399 8282
TIME...MOT...LOC 0015Z 245DEG 18KT 3403 8308

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:01 PM EDTSpecial Weather StatementFFCCrisp59 min
Aug 18, 11:11 PM EDTSpecial Weather StatementFFCWebster64 min
Aug 19, 1:57 PM EDTSpecial Weather StatementFFCPike33 min
Aug 19, 2:00 PM EDTSpecial Weather StatementFFCMeriwether30 min
Aug 19, 2:45 PM EDTSpecial Weather StatementFFCBaldwin30 min
Aug 19, 2:48 PM EDTSpecial Weather StatementFFCWilcox42 min
Aug 19, 3:35 PM EDTSpecial Weather StatementFFCJones40 min
Aug 19, 3:43 PM EDTSpecial Weather StatementFFCBartow32 min
Aug 19, 3:51 PM EDTSpecial Weather StatementFFCDawson24 min
Aug 19, 3:55 PM EDTSpecial Weather StatementFFCMorgan35 min
Aug 19, 4:25 PM EDTSpecial Weather StatementFFCPaulding35 min
Aug 19, 4:28 PM EDTSpecial Weather StatementFFCDouglas32 min
Aug 19, 4:32 PM EDTSpecial Weather StatementFFCMorgan28 min
Aug 19, 4:38 PM EDTSpecial Weather StatementFFCCrawford, Peach37 min
Aug 19, 5:03 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Aug 19, 5:14 PM EDTSpecial Weather StatementFFCDouglas46 min
Aug 19, 5:19 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson26 min
Aug 19, 5:29 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes46 min
Aug 19, 5:31 PM EDTSpecial Weather StatementFFCDouglas44 min
Aug 19, 5:34 PM EDTSpecial Weather StatementFFCBanks26 min
Aug 19, 5:39 PM EDTSpecial Weather StatementFFCOglethorpe36 min
Aug 19, 5:45 PM EDTSpecial Weather StatementFFCClarke, Jackson, Madison30 min
Aug 19, 5:47 PM EDTSpecial Weather StatementFFCCoweta, Heard28 min
Aug 19, 5:54 PM EDTSpecial Weather StatementFFCDooly36 min
Aug 19, 6:16 PM EDTSpecial Weather StatementFFCClayton, Rockdale44 min
Aug 19, 6:30 PM EDTSpecial Weather StatementFFCCoweta, Fayette30 min
Aug 19, 7:21 PM EDTSpecial Weather StatementFFCNewton24 min
Aug 19, 7:22 PM EDTSpecial Weather StatementFFCButts38 min
Aug 19, 7:52 PM EDTSpecial Weather StatementFFCMorgan23 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.